Alert archive / Illinois / Wind Advisories in 2024
Wind Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Feb 27, 2024, 2:14 PM CST for 8 counties in Illinois. It took effect at Feb 27, 2024, 9:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2024, 2:14 PM CST (20:14 UTC)
- In effect from
- Feb 27, 2024, 9:00 PM CST
- Expired
- Feb 28, 2024, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
214 WWUS73 KILX 272014 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 214 PM CST Tue Feb 27 2024 ILZ027>031-036>038-280415- /O.NEW.KILX.WI.Y.0002.240228T0300Z-240228T1200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Including the cities of Peoria, Toulon, Bloomington, Normal, Eureka, Lacon, Galesburg, Pekin, and Canton 214 PM CST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts to around 45 mph expected. * WHERE...Marshall, McLean, Peoria, Stark, Tazewell, Woodford, Fulton, and Knox Counties. * WHEN...From 9 PM this evening to 6 AM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Auten
2 follow-up statements
745 WWUS73 KILX 280425 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1025 PM CST Tue Feb 27 2024 ILZ027>031-036>038-281200- /O.CON.KILX.WI.Y.0002.000000T0000Z-240228T1200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Including the cities of Peoria, Canton, Lacon, Normal, Bloomington, Pekin, Eureka, Galesburg, and Toulon 1025 PM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Marshall, McLean, Peoria, Stark, Tazewell, Woodford, Fulton, and Knox Counties. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Delaney
276 WWUS73 KILX 281156 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 556 AM CST Wed Feb 28 2024 ILZ027>031-036>038-281300- /O.EXP.KILX.WI.Y.0002.000000T0000Z-240228T1200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Including the cities of Toulon, Eureka, Lacon, Canton, Normal, Pekin, Bloomington, Galesburg, and Peoria 556 AM CST Wed Feb 28 2024 ...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... The highest winds have diminished over the advisory area, however northwest winds will gust up to 40 mph this morning. $$ 25
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Feb 27, 11:52 AM CST, 2 hours 22 minutes earlier. Its key messages:
- Record breaking warmth continues today, with the warmest day in February on record in danger of being broken today.
- Strong to severe thunderstorms this evening, with all hazards (isolated tornadoes, large hail, and damaging winds) likely. SPC maintains a slight risk (level 2 of 5) for day 1.
- Strong winds and much cooler temperatures to follow the cold frontal passage tonight.
Area forecast discussion, Feb 27, 11:52 AM CST, 2 hours 22 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1152 AM CST Tue Feb 27 2024
.KEY MESSAGES...
- Record breaking warmth continues today, with the warmest day in
February on record in danger of being broken today.
- Strong to severe thunderstorms this evening, with all hazards
(isolated tornadoes, large hail, and damaging winds) likely. SPC
maintains a slight risk (level 2 of 5) for day 1.
- Strong winds and much cooler temperatures to follow the cold
frontal passage tonight.
&&
.UPDATE...
Issued at 1041 AM CST Tue Feb 27 2024
Overall, think current forecast is on track. However, new CAM
models suggest storm initiation in the north late this afternoon
with additional storms ahead of the cold front in the southeast
initiating during the early evening. Making some tweaks to the
pops/wx grids for the rest of the day and into the evening.
Forecast for snow tonight is still in play as much colder air
arrives behind the cold front. An update will be forthcoming.
Auten
&&
.DISCUSSION...
Issued at 220 AM CST Tue Feb 27 2024
Highs today will be dangerously close to 80 degrees across the whole
CWA, with the potential of overachieving and being higher than 80
degrees in some spots. The HREF 00z.27 run shows only a 20% chance
of > 80 degrees today but models have been slightly underdoing it
with the temperatures, so 80+ degrees cannot be ruled out.
Yesterday, we set a new record for all time warmest high temperature
for February in Lincoln and Peoria. Today, we should once again set
a new record for all-time warmest high temperature for February at
all 3 climate sites -- Springfield, Lincoln, and Peoria.
Location Today's Forecast Feb All-Time Record
Springfield 80 78 (1930)
Lincoln 78 76 (set yesterday)
Peoria 77 77 (set yesterday)
There is a cold front expected to move through overnight tonight
that will bring severe thunderstorms, strong winds, a dramatic drop
in temperatures, and potentially some snow showers. Let's address
these in chronological order, shall we.
Severe thunderstorms are forecast for this evening, with the main
window of opportunity being 00z to 06z. A weak dryline type boundary
will set up in west-central Illinois this afternoon, which could
support isolated cells to develop near Knox and Stark counties in
mid-afternoon (~21z). MLCAPE of ~1500 J/kg and bulk shear of 50+
knots support the idea these early storms could be supercellular in
nature with hail being the primary threat. As it becomes evening,
all hazards (isolated tornadoes, large hail, and damaging winds)
increase in probability. SPC has maintained a slight risk for
basically the entire CWA. They indicate a 5% tornado risk, 15% wind
risk, and 15% hatched (2in+ hail stones) hail risk for most of the
slight area. The storm mode for the evening/night-time hours looks
to be linear as the cold front pushes through mainly focused over
the southeastern counties of the CWA. East of I-55 look to be the
most favorable for development this evening.
Behind the front, temperatures will drop dramatically. Lows for
tonight are in the upper teens to upper 20s. After several nice/warm
days, highs tomorrow only reach the low to mid 30s. This won't last
long, however. Temperatures gradually warm up through the end of the
week, getting back to the 60s by Saturday.
The quick cool down behind the front will allow for snow showers to
affect areas west of I-55. The impacts and accumulations should
remain minimal, but there is some potential for a band to form that
could produce near 1 inch accumulations. BUT warm ground
temperatures, and the quick forward speed will work towards limiting
accumulation amounts.
Finally, the strong winds following the cold frontal passage could
get near wind advisory criteria when the pressure gradient is
tightest. The HREF 00z.27 run shows a 60-80% chance of gusts greater
than or equal to 45 mph tonight. Most of the day today will be
breezy with winds increasing overnight and lasting into tomorrow
afternoon.
Delaney
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1138 AM CST Tue Feb 27 2024
The main aviation concern for this period continues to be the
sharp cold front that will sweep the area later this evening,
shifting winds abruptly to the northwest. Sustained speeds will
increase to 15-20 kts behind the front with occasional gusts
exceeding 30 kts.
Despite the thunderstorm potential for this evening, have opted
not to include vicinity thunder due to both low coverage and low
confidence at any one terminal. Convective trends will be
monitored and amendments will issued as needed. Otherwise, a band
of moderate snowfall is likely to develop after 06z behind the
cold front and move across the regional terminals.
MJA
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&Hazardous weather outlook, Feb 27, 12:56 PM CST, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1256 PM CST Tue Feb 27 2024 ILZ027>031-036>038-040>057-061-281200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 1256 PM CST Tue Feb 27 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are possible (20 to 30 percent chance) this evening, primarily between 5 PM and 9 PM. Some storms could become severe. Large hail and damaging wind gusts are the primary risks, but a tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind chills will drop into the single digits Wednesday morning. Northwest winds will gust 30 to 40 mph on Wednesday, creating difficult travel for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 5 pm and 9 pm. ILZ062-063-066>068-071>073-281200- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 1256 PM CST Tue Feb 27 2024 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are possible (30 to 60 chance) this evening, primarily between 8 PM and midnight. Some storms could become severe. Large hail and damaging wind gusts are the primary risks, but a tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind chills will drop into the teens Wednesday morning. Northwest winds will gust 30 to 40 mph on Wednesday, creating difficult travel for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 8 pm and midnight. 37
Nearby
Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.